Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 259, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Nov 10, 2002, 9:15 PM EST for Carroll County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2002, 9:15 PM EST (02:15 UTC)
- Expired
- Nov 10, 2002, 10:15 PM EST
- In force
- 60 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Carroll County, OH
The radar
The Pittsburgh radar (KPBZ), 74 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 6:45 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
271 WUUS51 KPBZ 110215 SVRPBZ OHC019-110315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 915 PM EST SUN NOV 10 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN OHIO * UNTIL 1015 PM EST * AT 915 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF CARROLLTON...MOVING EAST AT 50 MPH. <<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 7:25 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Nov 10, 7:25 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 725 PM EST SUN NOV 10 2002 UPDATED ZNS FOR TORNADAO WATCH. FCSTID = 14 PIT 56 61 39 48 / 90 30 10 30 HLG 57 63 40 49 / 90 30 10 30 MGW 57 63 40 49 / 90 30 10 30 ZZV 55 61 39 49 / 90 10 10 10 PHD 54 60 38 49 / 90 10 10 10 FKL 52 57 35 44 / 90 30 10 30 DUJ 52 57 35 44 / 90 30 10 30 LBE 57 62 38 47 / 90 40 10 40 BTP 54 59 37 46 / 90 30 10 30 IDI 56 60 37 46 / 90 40 10 40 ODM 53 59 34 44 / 90 40 10 40 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
Hazardous weather outlook, Nov 10, 6:20 AM EST, 14 hours 55 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-101300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 620 AM EST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE ENTIRE AREA. WHILE THESE STORMS CAN FORM ANYWHERE ACROSS THE FORECAST AREA...THE REGION MOST LIKELY TO BE AFFECTED IS ALONG AND SOUTH OF INTERSTATE 70...OR ROUGHLY SOUTH OF A LINE FROM ZANESVILLE OHIO...TO WHEELING WV...TO WASHINGTON PA. THESE STORMS HAVE THE POTENTIAL OF PRODUCING DAMAGING STRAIGHT-LINE WINDS OF 60 MPH OR MORE AS THEY MOVE ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 10, 5:45 PM EST, 3 hours 30 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-110300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 545 PM EST SUN NOV 10 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MIDNIGHT... THE NATIONAL WEATHER SERVICE SAYS THAT THUNDERSTORMS MAY CONTAIN STRONG WIND GUSTS AND HEAVY DOWNPOURS OVER THE HEAD OF THE OHIO REGION THIS EVENING AND TONIGHT. THERE IS A SLIGHT RISK THAT THUNDERSTORM WIND GUSTS WILL EXCEED 60 MPH...CAUSING DAMAGE. LARGE HAIL IS ALSO A POSSIBILITY WITH THESE THUNDERSTORMS. RAIN AMOUNTS MAY EXCEED ONE INCH IN A SHORT PERIOD...CAUSING WATER PONDING IN LOW LYING AREAS. FREQUENT CLOUD TO GROUND LIGHTNING WILL POSE AN ADDITIONAL THREAT FROM THE THUNDERSTORMS. A LINE OF SEVERE THUNDERSTORMS DEVELOPED OVER WESTERN OHIO LATE THIS AFTERNOON...AND THE LINE WILL CONTINUE TO MOVE TOWARD EASTERN OHIO AND WESTERN PENNSYLVANIA THROUGH THE EVENING HOURS. IF THE ATMOSPHERE REMAINS UNSTABLE...THE LINE OF INTENSE THUNDERSTORMS WILL MOVE ACROSS WESTERN PENNSYLVANIA AND WESTERN MARYLAND BEFORE MIDNIGHT. IF THE LINE REMAINS UNSTABLE AFTER DARK...THE SKYWARN NET MAY HAVE TO BE ACTIVATED THIS EVENING AND TONIGHT.
Special weather statement, Nov 10, 7:52 PM EST, 1 hour 23 minutes before
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-110500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 752 PM EST SUN NOV 10 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH EFFECTIVE THIS SUNDAY NIGHT AND MONDAY MORNING UNTIL 1200 AM EST FOR THE FOLLOWING COUNTIES... IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO WETZEL A TORNADO WATCH MEANS TORNADOES ARE POSSIBLE. IF TORNADOES BECOME CERTAIN...WARNINGS WILL BE ISSUED.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 7:11 PM EST | Severe Thunderstorm Warning | PBZ | Carroll | 64 min |
| Nov 10, 8:27 PM EST | Severe Thunderstorm Warning | PBZ | Muskingum | 63 min |
| Nov 10, 8:29 PM EST | Severe Thunderstorm Warning | PBZ | Coshocton | 61 min |
| Nov 10, 8:46 PM EST | Severe Thunderstorm Warning | PBZ | Tuscarawas | 59 min |
| Nov 10, 9:00 PM EST | Severe Thunderstorm Warning | PBZ | Guernsey | 60 min |
| Nov 10, 9:16 PM EST | Severe Thunderstorm Warning | PBZ | Harrison | 59 min |
| Nov 10, 9:39 PM EST | Severe Thunderstorm Warning | PBZ | Columbiana | 66 min |
| Nov 10, 9:42 PM EST | Severe Thunderstorm Warning | PBZ | Jefferson | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.